MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS STS DIST STEM 15X250MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ARCOS STS DIST STEM 15X250MM; PROSTHESIS, HIP
Catalog Number 11-301015
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign ¿ australia.H6: suggested component code: mechanical (g04) ¿ stem.The product was requested but was not returned by the hospital and will therefore not be sent to zimmer biomet for investigation.Once the investigation has been completed, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a left hip revision approximately 1-year post implantation due to a broken arcos stem.It was confirmed that no further information could be provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: d10; g3; h2; h3; h6.D10: arcos con sz b hi 60mm.Item: 11-301312.Lot: 081790.Unknown claw.Unknown bolt.Visual examination of the provided pictures identified the revised distal stem and proximal cone body components covered in bio debris.The top of the distal stem is seen fractured.The fractured off piece is seen still assembled within the proximal body component.No other observations could be noted using the images alone.No product was returned; further visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: arcos modular femoral revision system exhibiting fracture of the femoral stem taper and disassociation of the proximal cone body and distal femoral stem components with partial pull-out of the stem taper.A risk factor for this complication is lack of fixation of the proximal cone body.Risk factors for lack of fixation of the proximal cone body include generalized reduced bone mineral density and nearby fracture fixation of the greater trochanter.A definitive root cause cannot be determined for the fractured distal stem.It is noted the arcos proximal body and claw assembly was not assembled together using the trochanteric bolt per surgical technique 0529.5-glbl pages 49 - 52.It is not known whether this caused or contributed to the reported event.As per ifu 01-50-0997 en rev.H arcos® femoral revision system it states, improper selection, placement, positioning, alignment, and fixation of the implant components may result in unusual stress conditions which may lead to subsequent reduction in the service life of the prosthetic components.Zimmer biomet or its affiliates are not liable for complications and/or failure that may arise from the use of the device in circumstances outside of zimmer biomet or its affiliates control including, but not limited to, product selection and deviations from the device¿s indicated uses or surgical technique.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor trends.
 
Event or Problem Description
It was confirmed that no further information could be provided.

Brand Name
ARCOS STS DIST STEM 15X250MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23789981
Report Number0001825034-2025-03969
Device Sequence Number5712754
Product Code KWA
UDI-Device Identifier00880304480322
UDI-Public(01)00880304480322(17)260824(10)988860
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/24/2026
Device Catalogue Number11-301015
Device Lot Number988860
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight140 KG